Alert archive / Michigan / Wind Advisories in 2007
Wind Advisory 10, NWS Marquette, MI
NWS Marquette, MI issued this wind advisory at Sep 10, 2007, 4:06 PM EDT for 4 counties in Michigan. It took effect at Sep 11, 2007, 9:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2007, 4:06 PM EDT (20:06 UTC)
- In effect from
- Sep 11, 2007, 9:00 AM EDT
- Expired
- Sep 12, 2007, 3:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Houghton County, MI, Keweenaw County, MI, Ontonagon County, MI
The radar
The Marquette radar (KMQT), 62 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.1 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMQT 102006 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 406 PM EDT MON SEP 10 2007 ...STRONG WINDS EXPECTED TUESDAY ON THE KEWEENAW PENINSULA... .A LOW PRESSURE SYSTEM OVER LAKE WINNIPEG WILL DEEPEN AS IT MOVES SOUTHEAST TO NEAR WAWA ONTARIO TUESDAY AFTERNOON. ONCE THE COLD FRONT PASSES ACROSS WESTERN UPPER MICHIGAN TUESDAY MORNING... EXPECT VERY WINDY CONDITIONS TO DEVELOP OVER THE KEWEENAW. AS THE SYSTEM PULLS AWAY FROM THE AREA TUESDAY NIGHT...LOOK FOR WINDS TO DIMINISH. MIZ001>003-110415- /O.NEW.KMQT.WI.Y.0010.070911T1300Z-070912T0300Z/ KEWEENAW-ONTONAGON-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON... HANCOCK 406 PM EDT MON SEP 10 2007 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 11 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 11 PM EDT TUESDAY. EXPECT SOUTHWEST WINDS OF 15 TO 20 MPH AROUND SUNRISE TO INCREASE TO 25 TO 40 MPH BY LATE TUESDAY MORNING...THEN CONTINUE INTO THE EVENING. GUSTS TO 50 MPH ARE POSSIBLE IN EXPOSED LOCATIONS SUCH AS ONTONAGON...PAINESDALE...CALUMET...PHOENIX AND COPPER HARBOR. WINDS WILL DIMINISH BELOW 20 MPH AFTER MIDNIGHT TUESDAY NIGHT. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AJ
5 follow-up statements
000 WWUS73 KMQT 110212 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1012 PM EDT MON SEP 10 2007 ...STRONG WINDS EXPECTED TUESDAY ON THE KEWEENAW PENINSULA... .A LOW PRESSURE SYSTEM OVER LAKE WINNIPEG WILL DEEPEN AS IT MOVES SOUTHEAST TO NEAR WAWA ONTARIO TUESDAY AFTERNOON. ONCE THE COLD FRONT PASSES ACROSS WESTERN UPPER MICHIGAN TUESDAY MORNING... EXPECT VERY WINDY CONDITIONS TO DEVELOP OVER NORTHWEST UPPER MICHIGAN. AS THE SYSTEM PULLS AWAY FROM THE AREA TUESDAY NIGHT...LOOK FOR WINDS TO DIMINISH. MIZ001>003-111030- /O.CON.KMQT.WI.Y.0010.070911T1300Z-070912T0300Z/ KEWEENAW-ONTONAGON-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON... HANCOCK 1012 PM EDT MON SEP 10 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 11 PM EDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 11 PM EDT TUESDAY. EXPECT SOUTHWEST WINDS OF 15 TO 20 MPH AROUND SUNRISE TO INCREASE TO 25 TO 40 MPH BY LATE TUESDAY MORNING...THEN CONTINUE INTO THE EVENING. GUSTS TO 50 MPH ARE POSSIBLE IN EXPOSED LOCATIONS SUCH AS ONTONAGON...PAINESDALE...CALUMET...PHOENIX AND COPPER HARBOR. WINDS WILL DIMINISH BELOW 20 MPH AFTER MIDNIGHT TUESDAY NIGHT. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JLB
000 WWUS73 KMQT 110833 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 433 AM EDT TUE SEP 11 2007 ...STRONG WINDS EXPECTED TUESDAY ON THE KEWEENAW PENINSULA... .A LOW PRESSURE SYSTEM OVER NORTHWEST ONTARIO WILL DEEPEN AS IT MOVES SOUTHEAST TO A POSITION JUST EAST OF LAKE SUPERIOR THIS EVENING. ONCE THE COLD FRONT ACCOMPANYING THIS LOW PASSES ACROSS WESTERN UPPER MICHIGAN THIS MORNING... EXPECT VERY WINDY CONDITIONS TO DEVELOP OVER NORTHWEST UPPER MICHIGAN. THE AREA OF STRONG WINDS WILL MOVE EAST AND BUFFET SECTIONS OF CENTRAL UPPER MICHIGAN BY LATE AFTERNOON. EXPECT THE WINDS TO DIMINISH TONIGHT AS THE LOW PRESSURE SYSTEM MOVES INTO QUEBEC AND HIGH PRESSURE BUILDS TOWARD THE UPPER GREAT LAKES FROM THE WEST. MIZ006-111700- /O.EXB.KMQT.WI.Y.0010.070911T2100Z-070912T0300Z/ ALGER- INCLUDING THE CITY OF...MUNISING 433 AM EDT TUE SEP 11 2007 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING. EXPECT SOUTHWEST WINDS OF 10 TO 20 MPH THIS MORNING TO SHIFT TO THE NORTHWEST THIS AFTERNOON AND INCREASE TO 20 TO 35 MPH BY LATE IN THE DAY WITH GUSTS TO 45 MPH. THE STRONGEST WINDS ARE MOST LIKELY IN EXPOSED LOCATIONS NEAR LAKE SUPERIOR. LOOK FOR THE STRONG WINDS TO CONTINUE THIS EVENING BEFORE DIMINISHING TO 10 TO 20 MPH TOWARD SUNRISE ON WEDNESDAY. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MIZ001>003-111700- /O.CON.KMQT.WI.Y.0010.070911T1300Z-070912T0300Z/ KEWEENAW-ONTONAGON-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON... HANCOCK 433 AM EDT TUE SEP 11 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CONTINUED A WIND ADVISORY...WHICH REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM EDT THIS EVENING. EXPECT SOUTHWEST WINDS OF 15 TO 20 MPH EARLY THIS MORNING TO INCREASE TO WEST 20 TO 35 MPH BY LATE MORNING WITH GUSTS AS HIGH AS 45 TO 50 MPH. THE STRONGEST WINDS ARE MOST LIKELY ALONG THE PORTAGE CANAL AND AT EXPOSED LOCATIONS NEAR LAKE SUPERIOR. LOOK FOR THE STRONG WINDS TO CONTINUE THIS EVENING BEFORE DIMINISHING TO 10 TO 20 MPH TOWARD SUNRISE ON WEDNESDAY. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KC
000 WWUS73 KMQT 111508 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1108 AM EDT TUE SEP 11 2007 ...STRONG WINDS EXPECTED THROUGH THIS EVENING ON THE KEWEENAW PENINSULA AND ALONG THE LAKESHORE OF ALGER COUNTY... .LOW PRESSURE OVER FAR NORTHERN LAKE SUPERIOR WILL CONTINUE DEEPENING AS IT HEADS SOUTHEAST THIS AFTERNOON AND EVENING. VERY WINDY CONDITIONS HAVE DEVELOPED IN THE WAKE OF THE COLD FRONT ASSOCIATED WITH THE LOW...AND AS THE COLD FRONT CROSSES ALGER COUNTY THIS AFTERNOON...VERY WINDY CONDITIONS WILL DEVELOP THERE TOO. EXPECT THE WINDS TO INCREASE FURTHER AS COLD AIR CONTINUES TO POUR IN. AS THE LOW PULLS AWAY FROM THE AREA TONIGHT AND HIGH PRESSURE BUILDS IN...EXPECT THE WINDS TO DIMINISH. MIZ001>003-112315- /O.CON.KMQT.WI.Y.0010.000000T0000Z-070912T0300Z/ KEWEENAW-ONTONAGON-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON... HANCOCK 1108 AM EDT TUE SEP 11 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. WIND GUSTS OF 40 TO 45 MPH HAVE ALREADY BEEN REPORTED ALONG THE LAKESHORE ON THE WEST SIDE OF THE KEWEENAW PENINSULA THIS MORNING. THE GUSTS ARE EXPECTED TO INCREASE FURTHER THIS AFTERNOON AS COLDER AIR MOVES IN...PERHAPS REACHING AS HIGH AS 50 MPH. THE STRONGEST WINDS ARE MOST LIKELY ALONG THE PORTAGE CANAL AND AT EXPOSED LOCATIONS ALONG THE WEST SIDE OF THE KEWEENAW. LOOK FOR THE STRONG WINDS TO DIMINISH TO 10 TO 20 MPH TOWARD SUNRISE ON WEDNESDAY. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MIZ006-112315- /O.CON.KMQT.WI.Y.0010.070911T2100Z-070912T0300Z/ ALGER- INCLUDING THE CITY OF...MUNISING 1108 AM EDT TUE SEP 11 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING. EXPECT SOUTH WINDS OF 10 TO 20 MPH TO SHIFT TO THE NORTHWEST EARLY THIS AFTERNOON AND INCREASE TO 20 TO 35 MPH BY LATE IN THE DAY WITH GUSTS TO 45 MPH. THE STRONGEST WINDS ARE MOST LIKELY IN EXPOSED LOCATIONS NEAR LAKE SUPERIOR. LOOK FOR THE STRONG WINDS TO CONTINUE THIS EVENING BEFORE DIMINISHING TO 10 TO 20 MPH TOWARD SUNRISE ON WEDNESDAY. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AJ
000 WWUS73 KMQT 112009 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 409 PM EDT TUE SEP 11 2007 ...STRONG WINDS EXPECTED TO CONTINUE THIS EVENING ON THE KEWEENAW PENINSULA AND ALONG THE LAKESHORE OF ALGER COUNTY... .LOW PRESSURE OVER NORTHEAST LAKE SUPERIOR WILL CONTINUE DEEPENING AS IT HEADS EAST THIS EVENING. VERY WINDY CONDITIONS HAVE DEVELOPED IN THE WAKE OF THE COLD FRONT ASSOCIATED WITH THE LOW ACROSS THE KEWEENAW PENINSULA AND ALONG THE SHORELINE IN ALGER COUNTY. AS THE LOW PULLS AWAY FROM THE AREA TONIGHT AND HIGH PRESSURE BUILDS IN FROM THE PLAINS...EXPECT THE WINDS TO DIMINISH. MIZ006-120415- /O.EXT.KMQT.WI.Y.0010.070911T2100Z-070912T0500Z/ ALGER- INCLUDING THE CITY OF...MUNISING 409 PM EDT TUE SEP 11 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM EDT WEDNESDAY. EXPECT NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH TO CONTINUE THIS EVENING...THEN DIMINISH TO 10 TO 20 MPH TOWARD SUNRISE ON WEDNESDAY. THE STRONGEST WINDS ARE MOST LIKELY IN EXPOSED LOCATIONS NEAR LAKE SUPERIOR. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...THESE WINDS ARE CAPABLE OF KNOCKING DOWN WEAK TREES...POWER AND PHONE LINES. USE EXTRA CAUTION. $$ MIZ001>003-120300- /O.CON.KMQT.WI.Y.0010.000000T0000Z-070912T0300Z/ KEWEENAW-ONTONAGON-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON... HANCOCK 409 PM EDT TUE SEP 11 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. LOOK FOR NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 50 MPH...TO CONTINUE THROUGH SUNSET...THEN BEGIN DIMINISHING. BY SUNRISE WEDNESDAY...WINDS ARE EXPECTED BETWEEN 10 AND 20 MPH. THE STRONGEST WINDS WILL CONTINUE TO BE LOCATED ALONG THE WEST SIDE OF THE KEWEENAW FROM ONTONAGON TO COPPER HARBOR...AND OVER THE HIGHER TERRAIN FROM PAINESDALE TO CALUMET. A WIND ADVISORY MEANS THAT WIND GUSTS BETWEEN 45 AND 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...THESE WINDS ARE CAPABLE OF KNOCKING DOWN WEAK TREES...POWER AND PHONE LINES. USE EXTRA CAUTION. $$ AJ
000 WWUS73 KMQT 120212 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1012 PM EDT TUE SEP 11 2007 ...STRONG WINDS WILL DIMINISH LATE THIS EVENING AND OVERNIGHT... .LOW PRESSURE NEAR THE EAST END OF LAKE SUPERIOR WILL SHIFT INTO QUEBEC BY WEDNESDAY MORNING. AS A RESULT...VERY WINDY CONDITIONS OVER THE KEWEENAW AND INTO ALGER COUNTY WILL GRADUALLY DIMINISH OVERNIGHT. MIZ001>003-120400- /O.EXT.KMQT.WI.Y.0010.000000T0000Z-070912T0400Z/ KEWEENAW-ONTONAGON-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON... HANCOCK 1012 PM EDT TUE SEP 11 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT. EXPECT NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 50 MPH... TO DIMINISH LATE THIS EVENING. BY SUNRISE WEDNESDAY...WINDS BETWEN 10 AND 20 MPH ARE EXPECTED. THE STRONGEST WINDS WILL CONTINUE TO BE LOCATED ALONG THE WEST SIDE OF THE KEWEENAW FROM ONTONAGON TO COPPER HARBOR...AND OVER THE HIGHER TERRAIN FROM PAINESDALE TO CALUMET. A WIND ADVISORY MEANS THAT WIND GUSTS BETWEEN 45 AND 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...THESE WINDS ARE CAPABLE OF KNOCKING DOWN WEAK TREES...POWER AND PHONE LINES. USE EXTRA CAUTION. $$ MIZ006-120700- /O.EXT.KMQT.WI.Y.0010.000000T0000Z-070912T0700Z/ ALGER- INCLUDING THE CITY OF...MUNISING 1012 PM EDT TUE SEP 11 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM EDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT WEDNESDAY. LOOK FOR NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH TO CONTINUE LATE THIS EVENING...THEN DIMINISH OVERNIGHT TO 10 TO 20 MPH TOWARD SUNRISE ON WEDNESDAY. THE STRONGEST WINDS ARE EXPECTED IN EXPOSED LOCATIONS NEAR LAKE SUPERIOR. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...THESE WINDS ARE CAPABLE OF KNOCKING DOWN WEAK TREES...POWER AND PHONE LINES. USE EXTRA CAUTION. $$ JLB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Sep 10, 1:30 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Sep 10, 1:30 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MARQUETTE MI 130 PM EDT MON SEP 10 2007 UPDATED FOR AVIATION DISCUSSION .DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE IS THE SHOWERS AND THUNDERSTORMS POTENTIAL FOR TONIGHT. WATER VAPOR IMAGERY AND RUC SHOWING A RIDGE OFF THE PACIFIC NORTHWEST AND A LONGWAVE TROUGH OVER CENTRAL CANADA EXTENDING SOUTHWEST THROUGH THE NORTHERN PLAINS. A SHORTWAVE TRAVERSING THIS LONGWAVE REACHES FROM NORTHERN MINNESOTA WEST INTO WYOMING. SURFACE FEATURES DEPICTS A COLD FRONT STRETCHING FROM NEW YORK TO THE MIDDLE MISSISSIPPI RIVER VALLEY INTO THE SOUTHERN PLAINS AND HURRICANE GABRIELLE OFF THE VIRGINIA COAST. A SURFACE RIDGE RUNS FROM A HIGH OVER THE FORECAST AREA WEST TO 1030MB HIGH OVER NORTHERN WYOMING. A LOW CENTER IS DEVELOPING OVER NORTHERN MANITOBA. SHOWERS AND THUNDERSTORMS ARE FIRING OVER NEBRASKA JUST AHEAD OF THE SHORTWAVE OVER NORTHERN PLAINS. AN UPPER LEVEL JET MAX IS OVER LAKE SUPERIOR. THE NORTHERN PLAINS SHORTWAVE WILL SHIFT OUT OF MINNESOTA INTO NORTHERN WISCONSIN AND THE U.P. TODAY WHILE ANOTHER SHORTWAVE OVER CENTRAL CANADA WILL SWEEP INTO SOUTHERN MANITOBA AND WESTERN ONTARIO. THE WEST COAST RIDGE WILL START TO EXPAND INTO THE PACIFIC NORTHWEST. THE UPPER LEVEL JET MAX WILL SHIFT OVER EASTERN ONTARIO INTO QUEBEC. AN AREA OF STRONG UPPER LEVEL DIVERGENCE ASSOCIATED WITH THE RIGHT ENTRANCE OF THE JET MAX WILL PASS OVER THE AREA TODAY. FORECAST SOUNDINGS INDICATE THAT CONDITIONS APPEAR TO REMAIN FAIRLY DRY BELOW 600MB. DEEP MOISTURE AHEAD OF THE TROUGH AND ASSOCIATED WITH THE THUNDERSTORMS OVER NEBRASKA WILL SPREAD INTO SOUTHERN WISCONSIN AND LOWER MICHIGAN. THE STRONGEST Q-VECTOR CONVERGENCE WILL REMAIN SOUTH OF THE FORECAST AREA TODAY. THE UPPER LEVEL CLOUD SHIELD SWEEP THROUGH THE AREA MAINLY OVER SOUTHERN UP AND POSSIBLE SOME AFTERNOON CUMULUS DEVELOPMENT...HOWEVER...DRY CONDITIONS BELOW 600MB SHOULD KEEP SHOWERS AND THUNDERSTORMS SOUTH OF THE FORECAST AREA TODAY. THE SURFACE LOW OVER MANITOBA WILL RELOCATE OVER NORTHERN ONTARIO...AS FRONTOGENESIS DEVELOPS A COLD FRONT OVER SOUTH CENTRAL CANADA. THIS SHOULD LIMIT HEATING OVER THE FORECAST ALLOWING TEMPERATURES TO CREEP INTO THE LOW 60S ONLY. THE FIRST SHORTWAVE WILL SHIFT SOUTHEAST OF THE FORECAST AREA TONIGHT WHILE THE SECOND SHORTWAVE DEEPENS OVER WESTERN ONTARIO. DEEP MOISTURE WILL REMAIN OVER ONTARIO...HOWEVER...IT APPEARS ENOUGH COULD REACH INTO THE U.P. TO FEED SHOWERS. AN AREA OF STRONGER 850-500MB Q-VECTOR CONVERGENCE WILL SHIFT INTO THE U.P. THE SURFACE LOW OVER NORTHERN ONTARIO WILL DEEPEN AS IT DROPS SOUTH IN CENTRAL ONTARIO. MEANWHILE...THE ACCOMPANYING COLD FRONT WILL DROP INTO NORTHERN MINNESOTA. 300K ISENTROPIC ANALYSIS SUGGEST WEAK ASCENT WILL DEVELOP OVER THE FORECAST AREA. THUS THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE AREA TONIGHT. CLOUD COVER AND WARM AIR ADVECTION AHEAD OF THE FRONT SHOULD HOLD THE TEMPERATURES UP. THE SHORTWAVE WILL CONTINUE TO DEEPEN OVER THE FORECAST AREA ON TUESDAY. THE SURFACE LOW WILL SHIFT INTO SOUTHWEST QUEBEC PULLING THE COLD FRONT THROUGH THE FORECAST AREA. MOST OF THE DEEP MOISTURE WILL STILL REMAIN NORTH OF THE FORECAST AREA. THE UPPER LEVEL JET MAX BEHIND THE TROUGH WILL SWEEP THROUGH MINNESOTA AND WISCONSIN. IN SO DOING...THE LEFT EXIT REGION OF THE MAX WILL PASS OVER THE CWA FURTHER ENHANCING THE INSTABILITY. PLAN TO KEEP A CHANCE OF THUNDERSTORMS AND SHOWERS IN THE MORNING AND JUST SHOWERS IN THE AFTERNOON AFTER JET MAX AND THE STRONG Q-VECTOR CONVERGENCE PASSES OUT OF THE AREA. LAKE EFFECT RAINS ARE POSSIBLE OVER THE NORTHERN U.P. AS 850MB TEMPERATURES WILL BE AROUND 0C. PLAN TO KEEP SOME RAIN SHOWERS OVER THE NORTHERN TIER THROUGH TUESDAY. THE COLD AIR WILL ALLOW SOME OF A LOW LEVEL JET MOVING OVER THE AREA TO MIX TO SURFACE BRINGING STRONG WINDS. A WEAK SHORTWAVE WILL SLIDE OVER THE CENTRAL AND EASTERN LAKE SUPERIOR INTO THE EASTERN CWA TUESDAY NIGHT. THE 850MB TEMPERATURE OVER THE EASTERN PART OF THE LAKE WILL 0C TO 2C. ML WINDS WILL BE MAINLY FROM THE NORTH. MEAN RH BELOW 850MB WILL BE 95 PERCENT. THUS LOOKING FOR LAKE EFFECT RAINS OVER THE CENTRAL AND EASTERN U.P. TO CONTINUE OVERNIGHT. HIGH WINDS WILL PERSIST THROUGH THE EVENING HOURS. AN AREA OF WEAK SHORTWAVE Q-VECTOR CONVERGENCE WILL SLIDE OVER THE WESTERN U.P. LATE WEDNESDAY. A LITTLE DRIER AIR WILL ADVECT INTO THE AREA AND WINDS WILL WEAKEN AND VEER TO THE SOUTH AS THE SURFACE HIGH SLIDES ACROSS THE AREA. 850MB TEMPERATURE WILL WARM TO 2C. THUS WILL END THE CHANCES OF LAKE EFFECT RAINS. THE LOW MOVING OUT OF THE PLAINS WILL ONLY MAKE IT TO KINL BY SUNRISE THURSDAY. CONDITIONS SHOULD REMAIN DRY OVER THE AIR TIL THE. ANOTHER WEAK SHORTWAVE WILL SAIL ACROSS THE FORECAST AREA THURSDAY. THE SURFACE LOW WILL SLIDE INTO CENTRAL ONTARIO THURSDAY DRAGGING A COLD FRONT INTO THE FORECAST AREA ON THURSDAY. ISENTROPIC ASCENT AHEAD OF THE FRONT COMBINED WITH ACCOMPANYING DEEP MOISTURE WILL PRODUCE SHOWERS THURSDAY. AN INCREASE IN Q-VECTOR CONVERGENCE ON THURSDAY WILL GENERATE A FEW THUNDERSTORMS AS WELL. COLD AIR ADVECTION WILL LOWER THE 850MB TEMPERATURES OVER LAKE SUPERIOR TO -2C TO -4C THURSDAY NIGHT. WINDS WILL BACK NORTHEAST. THIS INDICATE SOME COLD TEMPERATURES...POSSIBLE EVEN SOME FREEZING TEMPERATURE INLAND...ACROSS THE AREA AND MORE LAKE EFFECT RAINS AND POSSIBLE A FEW SNOW FLAKES. && .AVIATION (FOR THE 12Z TAF ISSUANCE)... EXPECT VFR CONDITIONS/TRANQUIL WEATHER INTO THIS EVENING AS DRY HIGH PRES DOMINATES UPPER MI. TIGHTENING PRES GRADIENT IN ADVANCE OF POTENT UPPER LEVEL DISTURBANCE DIGGING SE FROM SOUTH CENTRAL CANADA WILLL BRING INCREASING WINDS TONIGHT...WITH LLWS INITIALLY AS WARM AIR ADVECTION ABOVE SHALLOW RADIATION INVERSION RESULTS IN A DECOUPLED NEAR SFC LAYER. POTENT DYNAMICS ALSO COME IN TO PLAY LATE...BUT DRYNESS OF LOW LEVELS WILL LIMIT PCPN INTENSITY. BEST CHANCE OF SHRA WILL BE AT KCMX...BEING CLOSER TO SFC LOW TRACK. EXPECT WINDS TO INCREASE SHARPLY TO SUSTAINED SPEEDS AROUND 30KT AT KCMX FOLLOWING STRONG COLD FROPA AROUND 12Z TUE. WOULD NOT BE SURPRISED TO SEE WNW WIND GUSTS TO AROUND 45KT AT SOME POINT TUE. TERRAIN AFFECTS AND UNSTABLE OVERWATER TRAJECTORY WILL STRONGLY FAVOR KCMX FOR MUCH STRONGER WINDS THAN AT KSAW AFTER FROPA. SHOULD SEE SOME MVFR CIGS AROUND AND AFTER TIME OF FROPA...MAINLY AT KCMX. && .MARINE (FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)... EXPECT A 30.2 INCH HIGH PRES RIDGE FROM THE NORTHERN PLAINS INTO THE UPPER GREAT LAKES TO SETTLE SOUTHWARD INTO THE LOWER GREAT LAKES BY TUE MORNING WHILE A 29.5 INCH LOW PRES DIVES FROM CENTRAL CANADA TO JUST N OF LAKE SUPERIOR. THIS LOW WILL MERGE WITH ANOTHER LOW AND DEEPEN TO 29.3 INCHES OVER SE CANADA EARLY WED AS A 30.2 INCH HIGH PRES RIDGE BUILDS TOWARD THE UPPER GREAT LAKES. EXPECT GALE FORCE WINDS TO DVLP OVER WRN LK SUP AS EARLY AS LATE TNGT AND OVERSPREAD THE ERN LK ON TUE AS THE LO PUSHES TO THE E AND SHARP GRADIENT NW FLOW/THERMAL TROF IN ITS WAKE MOVE ACRS THE WARM WATERS OF LK SUP. IF THE STRONGER NAM/UKMET/ECMWF MODEL GUIDANCE VERIFIES...NOT OUT OF THE QUESTION THERE COULD BE A FEW STORM FORCE GUSTS WITH DEEP INSTABILITY OVER THE WARM LK WATERS AND FCST H85 WINDS APRCHG 50 KT AND FVRBL ISALLOBARIC WIND. THE GALE FORCE WINDS WL DIMINISH ON WED AS THIS HIGH DRIFTS ACRS LK SUP TO NEW ENGLAND ON THU. MEANWHILE...A 29.6 INCH LOW MOVING ACROSS SOUTHERN CANADA WILL MOVE TO JUST NW OF LAKE SUPERIOR ON THU MORNING AND TO JAMES BAY ON FRI IN ADVANCE OF 30.4 INCH HIGH PRES BUILDING INTO THE NORTHERN PLAINS. LATEST ECMWF AND ESPECIALLY THE GFS SUG S WINDS IN ADVANCE OF THIS LO MAY REACH AOA 30 KT. WL NOT MENTION GALES ATTM PER SOMEWHAT WEAKER ECWMF/ CNDN...BUT GFS FCST WOULD SUPPORT A MARGINAL GALE OVER AT LEAST THE E HALF ON THU DESPITE WAD SCENARIO. && .MQT WATCHES/WARNINGS/ADVISORIES... GALE WARNING TUE AND TUE NIGHT FOR THE OPEN WATERS OF LAKE SUPERIOR AND LSZ242-LSZ243. && DISCUSSION...DLG AVIATION...ROLFSON MARINE...KC
Hazardous weather outlook, Sep 10, 5:21 AM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 521 AM EDT MON SEP 10 2007 MIZ001>007-009>014-084-085-111100- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 521 AM EDT MON SEP 10 2007 /421 AM CDT MON SEP 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH BY TUESDAY AFTERNOON WITH GUSTS UP TO 45 MPH POSSIBLE. THERE IS AN INCREASED RISK OF RIP CURRENTS BETWEEN MARQUETTE AND WHITE FISH POINT TUESDAY THROUGH WEDNESDAY MORNING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY MORNING. ISOLATED THUNDERSTORMS WILL OCCUR THURSDAY. PATCHY FROST IS POSSIBLE AT INLAND LOCATIONS OVER CENTRAL UPPER MICHIGAN THURSDAY NIGHT. A WIDESPREAD FROST OR FREEZE IS POSSIBLE AT INLAND LOCATIONS OVER THE WEST HALF OF UPPER MICHIGAN FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LSZ221-241>248-263-264-111100- KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI- MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER- LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING WHITEFISH BAY- 521 AM EDT MON SEP 10 2007 /421 AM CDT MON SEP 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE WEST HALF THIS EVENING...AND OVER THERE REST OF LAKE SUPERIOR OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE GALE FORCE WINDS TO 45 KNOTS OVER THE OPEN WATERS OF LAKE SUPERIOR TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. STORM FORCE GUSTS ARE ALSO POSSIBLE TUESDAY AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER NORTH CENTRAL AND EASTERN LAKE SUPERIOR TUESDAY MORNING. ISOLATED THUNDERSTORMS WILL OCCUR OVER LAKE SUPERIOR ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ221-248-262-111100- BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID- LINE OF THE LAKE- 521 AM EDT MON SEP 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY MORNING. ISOLATED THUNDERSTORMS WILL OCCUR THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DLG
Nearby
Wind Advisories in Michigan, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.